MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ULTRATOME XL; SNARE, FLEXIBLE
Model Number M00535900
Medical Device Problem Codes Nonstandard Device (1420); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, once the device was inserted into the patient, the cutting wire did not appear on the display.A visual inspection revealed no issues with the device itself, but the ultrasound image remained unresponsive.The procedure was subsequently completed using another device of the same model.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results: the cutting wire kinked.Please refer to block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040601 captures the reportable investigation results of cutting wire kinked.Block h11: investigation results: the returned ultratome xl was analyzed, and a visual inspection found that the cutting wire was kinked.No other problems with the device were noted.The product analysis of the returned device revealed that the cutting wire was kinked.This condition could have been caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.

Brand Name
ULTRATOME XL
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24801153
Report Number3005099803-2026-01246
Device Sequence Number18818290
Product Code FDI
UDI-Device Identifier08714729103257
UDI-Public(01)08714729103257(17)270507(10)36468084
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00535900
Device Catalogue NumberM00535900
Device Lot Number0036468084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight60 KG